Alert archive / Wisconsin / Tornado Warnings in 2000
Tornado Warning 6, NWS Duluth, MN
NWS Duluth, MN issued this tornado warning at Aug 8, 2000, 5:18 PM CDT for Burnett County, Wisconsin; Pine County, Minnesota. It was in force for 42 min. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 8, 2000, 5:18 PM CDT (22:18 UTC)
- Expired
- Aug 8, 2000, 6:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
Counties Pine County, MN, Burnett County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 5:23 PM CDT | Hail 1 | Hinckley, MN | |
| Aug 8, 5:41 PM CDT | Hail 1 | Siren, WI | |
| Aug 8, 5:45 PM CDT | Hail 1.25 | Siren, WI | |
| Aug 8, 5:49 PM CDT | Thunderstorm Wind 52 M | Askov, MN | |
| Aug 8, 5:56 PM CDT | Hail 0.75 | Sandstone, MN | |
| Aug 8, 6:01 PM CDT | Hail 0.75 | Hinckley, MN | |
| Aug 8, 6:02 PM CDT | Hail 2 | Hinckley, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KDLH 082219 TORDLH MNC115-WIC013-082300- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DULUTH MN 518 PM CDT TUE AUG 8 2000 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * TORNADO WARNING FOR... BURNETT COUNTY IN WISCONSIN EASTERN PINE COUNTY IN MINNESOTA * UNTIL 600 PM CDT * AT 518 PM CDT DOPPLER RADAR INDICATED A TORNADO 4 MILES SOUTH OF CLOVERDALE...OR ABOUT 11 MILES EAST OF HINCKLEY...MOVING SOUTHEAST AT 30 MPH. * THIS TORNADO WILL BE NEAR... YELLOWLAKE AROUND 545 PM CDT WEBSTER AROUND 550 PM CDT SIREN AROUND 555 PM CDT COOMER...HERTEL AROUND 600 PM CDT GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST! FLOOR! $$ MELDE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Aug 8, 1:30 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Aug 8, 1:30 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 130 PM CDT TUE AUG 8 2000 THE OBVIOUS PROBLEM OF THE DAY IS LINE OF NEAR-SVR TSTMS CURRENTLY OVR CWA. SFC PLOTS STILL A LTL DATA-SPARSE...SO MSAS MAY BE SUSPECT...BUT DPTS APPEAR TO BE IN THE LOW-MID 60S WITH UPR 60S JUST UPSTREAM. AXIS OF -8 SFC LI/S LIKEWISE JUST BEHIND SFC TROF WHERE SUNSHINE IS MUCH STRONGER. CLD CVR JUST AHD OF TROF LIMITING SFC HTG SOMEWHAT...SO INITIALLY COOL BLYR IS STILL SUPPRESSING CNVCTV ACTVTY TO BLO SVR LIMITS FOR THE MOST PART...EXCEPT FOR XTRM SRN END OF LINE BTWN GPZ AND BRD. MAY STILL SEE SOME WRNGS FOR S/C ZONES YET THIS AFTN. AS FOR THE FUTURE...MODELS STILL NOT ALL IN YET AFTR GATEWAY PROB...BUT ALL SEEM TO HAVE INITIALIZED WELL AND ARE SHOWING SIMILAR MVMT OF SYS TO THE E. PREFER ETA/S SLIGHTLY FASTER MVMT IN VIEW OF 95 KT VORT MAX PASSING ACRS SRN MN TNGT. AMS OVR OUR CWA STABILIZES RAPIDLY AFT 06Z AS S/WV AND VORT MAX PUSH ON TO THE EAST AND SFC HTG ENDS. DEPENDING ON EXACT PICTURE JUST BEFORE ZFP TRANSMIT TIME...WILL PRBLY DROP MENTION OF EVENING TSTMS/PCPN IN WRN ZONE GROUPS...KEEP THEM FOR EVENING IN CENTRAL ZONES...AND THROUGH THE NIGHT FOR ERN WI ZONES. FWC ONLY MOS DATA AVAIL ATTM...BUT APPEARS ACCEPTABLE...SHOWING WARMING TREND NXT COUPLE DAYS WITH LESS CLD CVR OVERCOMING WK CAA AHD OF APPROACHING SFC HIGH. .DLH...NONE. ERF
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:52 PM CDT | Severe Thunderstorm Warning | DLH | Sawyer, Washburn | 38 min |
| Aug 8, 5:02 PM CDT | Severe Thunderstorm Warning | DLH | Burnett | 43 min |
| Aug 8, 6:17 PM CDT | Severe Thunderstorm Warning | DLH | Burnett | 43 min |
| Aug 8, 1:01 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin | 29 min |
| Aug 8, 1:49 PM CDT | Severe Thunderstorm Warning | DLH | Carlton, Saint Louis | 41 min |
| Aug 8, 5:34 PM CDT | Severe Thunderstorm Warning | DLH | Pine | 56 min |
| Aug 8, 5:54 PM CDT | Severe Thunderstorm Warning | DLH | Itasca | 36 min |
| Aug 8, 6:55 PM CDT | Severe Thunderstorm Warning | DLH | Cass | 65 min |
Nearby
Tornado Warnings in Wisconsin, 2000Tornado Warnings in Minnesota, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.